Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 89, NWS Lake Charles, LA

October 8, 2020Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Oct 8, 2020, 10:38 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It took effect at Oct 10, 2020, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2020, 10:38 AM CDT (15:38 UTC)
In effect from
Oct 10, 2020, 1:00 PM CDT
Expired
Oct 11, 2020, 10:16 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The river

Written for the forecast point Bayou Vermilion near Carencro (BVCL1). The gauge peaked at 16.89 ft at Oct 10, 2020, 8:00 PM CDT.

actionminormoderate510152010/0810/0910/1010/1110/12
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19.5 ft
Major stage
21.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:48 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Oct 8, 6:48 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 AM CDT Thu Oct 8 2020

.AVIATION...
The outer bands of Hurricane Delta are moving across southeast
Texas and southern Louisiana at this time. Have the weather
deteriorating thru the day and into the evening hours w/ the storm
approach. Winds down along the coast will become strong and gusty
by this evening into the overnight hours w/ rain bands and
isolated thunderstorms.

&&

.PREV DISCUSSION... /issued 524 AM CDT Thu Oct 8 2020/

DISCUSSION...
Apologies for the delayed products this morning. The WFO suffered
an unforeseen communications outage.

The outermost bands of hurricane Delta have been lifting across
the region this morning. Based on observations across the region,
there appears to be little appreciable wind within these bands but
periods of light rainfall will occur through the day as these
bands continue to move onshore.

The overall forecast philosophy with regards to Delta remains
unchanged as the NHC forecast track has remained nearly identical
over the last two advisories. Tropical storm force winds are
expected to reach the coast by tomorrow morning with conditions
deteriorating through the day. The eye of Delta is still forecast
to make landfall across eastern Cameron parish Friday afternoon
although there remains a bit of ambiguity with regards to the
exact forward speed and, therefore, the time of landfall.

Delta will continue at a relatively rapid pace to the north
northeast after landfall with tropical storm force winds beginning
to end near the coast by early Saturday morning and across central
Louisiana by Saturday afternoon.

With Delta in the rear view mirror, upper level ridging will
offer benign conditions Sunday into Monday although temperatures
will be warmer than has been seen over the last couple of weeks.
The next significant frontal boundary will push through the area
Tuesday with the ECMWF now showing a much drier solution better in
line with the GFS. Therefore, removed PoPs Tuesday. Behind the
front, several days of nice fall weather will prevail.

Jones

MARINE...
Winds and seas will begin to increase today as Hurricane Delta
tracks across the west central Gulf. Conditions will
deteriorate further Thursday night as it moves toward the
northwest Gulf. Extremely dangerous hurricane conditions are
expected over the coastal waters Friday as the storm nears the
coast and makes landfall. Hurricane force winds will produce wave
heights of 30 to 40 feet over the outer coastal waters during this
time. Conditions are expected to improve over the weekend as the
storm weakens and moves quickly off to the northeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  70  76  67 /  70  80  90 100
LCH  84  72  78  69 /  70  80 100  90
LFT  85  74  80  71 /  70  70 100  90
BPT  85  72  77  67 /  60  80 100  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ042-043-052>055-073-074.

     Hurricane Warning for LAZ028-029-031>033-041>045-052>055-073-
     074.

     Flash Flood Watch from late tonight through Saturday morning for
     LAZ027>033-041>045-052>055-073-074.

     Tropical Storm Warning for LAZ027-030.

TX...Tropical Storm Warning for TXZ201-215-216-259>262.

GM...Hurricane Warning for GMZ430-432-435-450-452-455-470-472-475.

&&

AVIATION...19
Hazardous weather outlook, Oct 8, 5:12 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
512 AM CDT Thu Oct 8 2020

TXZ201-216-259>262-091015-
Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
512 AM CDT Thu Oct 8 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ042-043-052>055-073-074-091015-
Jefferson Davis-Acadia-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-
512 AM CDT Thu Oct 8 2020

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.
Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.
   Flash Flood Watch.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028-029-031>033-041-044-045-091015-
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu-Lafayette-
Upper St. Martin-
512 AM CDT Thu Oct 8 2020

...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.

.DAY ONE...Today and tonight.
Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.
   Flash Flood Watch.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027-030-091015-
Vernon-Beauregard-
512 AM CDT Thu Oct 8 2020

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for southwest Louisiana and west
central Louisiana.

.DAY ONE...Today and tonight.
Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ180-091015-
Tyler-
512 AM CDT Thu Oct 8 2020

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ215-091015-
Jefferson-
512 AM CDT Thu Oct 8 2020

...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.
Outer rain bands associated with Hurricane Delta will begin to push
into the region. Periods of heavy rainfall and gusty winds will
accompany these bands.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

Landfall of hurricane Delta is expected along the southwest
Louisiana coast Friday. All area residents should closely monitor the
progress of Delta.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-091015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
512 AM CDT Thu Oct 8 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.
Conditions will begin to deteriorate today with the approach of
Hurricane Delta advancing northwest then north across the western
Gulf of Mexico.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

Delta is expected to make landfall over coastal Cameron parish
Friday. All those with marine interests should closely monitor the
progress of this extremely dangerous system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:13 PM CDTHurricane WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more54 hr
Oct 7, 10:13 PM CDTStorm Surge WarningLCHCameron, Saint Martin54 hr
Oct 7, 10:13 PM CDTTropical Storm WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more54 hr
Oct 8, 10:27 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
Oct 8, 10:33 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry6 days
Oct 8, 10:34 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion69 hr
Oct 8, 10:34 AM CDTRiver Flood WarningLCHCalcasieu21 days
Oct 8, 10:34 AM CDTRiver Flood WarningLCHAllen, Beauregard21 days
Oct 8, 10:35 AM CDTRiver Flood WarningLCHCalcasieu21 days
Oct 8, 10:35 AM CDTRiver Flood WarningLCHAllen, Beauregard21 days
Oct 8, 10:36 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
Oct 8, 10:37 AM CDTRiver Flood WarningLCHAllen21 days
Oct 8, 10:38 AM CDTRiver Flood WarningLCHAllen, Calcasieu, Jefferson Davis21 days
Oct 8, 10:38 AM CDTRiver Flood WarningLCHAllen, Rapides21 days
Oct 8, 1:54 PM CDTRiver Flood WatchLCHBeauregard22 hr
Oct 8, 2:03 PM CDTRiver Flood WarningLCHBeauregard, Vernon21 days
Oct 8, 2:35 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange43 hr

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.